MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VIVACIT-E DM BEARING 28X48MM; PROTHESIS, HIP

ZIMMER BIOMET, INC. VIVACIT-E DM BEARING 28X48MM; PROTHESIS, HIP
Model Number N/A
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).D10: cat# unknown lot# unknown advantage 54mm acetabular cup.G2: foreign: country: canada.Customer has indicated that the product remains implanted and will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a cemented 54mm, competitor acetabular cup was implanted.A -6mm dm liner (48mm) was opened, only to discover it was too large.The patient had pain and suspected infection, and a stage 1 prostalac was performed.The zimmer biomet liner was placed in the cup regardless because it was a prostalac total hip arthroplasty and will need revision.The surgeon was satisfied with tighter mobility.It was reported that the liner was believed to either be mislabeled or the improper liner type was provided in the loaner kit.It might be due to it being a zimmer biomet bearing and not a competitor bearing.Regarding delay of surgery, there was some time to evaluate options, but not enough to be measured.It was reported that the patient had old worn-out implants from an old surgery.The worn-out implants were from an unspecified company but were not zimmer biomet implants.There was no reported harm or injury to the patient.No additional information is available.
 
Event or Problem Description
It was reported that the surgeon trialed first with provisional, but when the corresponding implant box was opened, the implant inside was larger than the provisional.It was deduced that the wrong sized implant was contained inside the box and the wrong label was included on the box.No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: b4;b5;h2;h6 the following section was corrected: g3 customer has indicated that the product remains implanted and will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device history records identified no related deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information at the time of this report.

Brand Name
VIVACIT-E DM BEARING 28X48MM
Common Device Name
PROTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17637819
Report Number0001822565-2023-02278
Device Sequence Number6481210
Product Code LPH
UDI-Device Identifier00889024572720
UDI-Public(01)00889024572720(17)250827(10)64782786
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K190656
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2025
Device Model NumberN/A
Device Catalogue Number110031014
Device Lot Number64782786
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2023
Supplement Date Received by Manufacturer08/19/2023
01/16/2024
Initial Report FDA Received Date08/28/2023
Supplement Report FDA Received Date09/05/2023
01/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown